Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 27, 2009, 8:11 PM CST for 19 counties in Texas. It took effect at Feb 28, 2009, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 8:11 PM CST (02:11 UTC)
- In effect from
- Feb 28, 2009, 9:00 AM CST
- Expired
- Feb 28, 2009, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 94 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 280211 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 811 PM CST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... .A TIGHT PRESSURE GRADIENT BEHIND THE COLD FRONT WILL RESULT IN STRONG NORTHERLY WINDS ACROSS THE REGION ON SATURDAY. TXZ163-176-177-195>199-210>214-226-227-235>238-282300- /O.NEW.KHGX.WI.Y.0003.090228T1500Z-090228T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA- MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 811 PM CST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY. A COLD FRONT WILL USHER STRONG NORTHERLY WINDS OF 20 TO 30 MPH MID TO LATE MORNING THROUGH THE AFTERNOON ON SATURDAY. THE WINDS ARE EXPECTED TO DECREASE IN SPEEDS IN THE LATE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES ON SATURDAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
2 follow-up statements
000 WWUS74 KHGX 281033 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 433 AM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT TODAY... .A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL RESULT IN STRONG NORTHERLY WINDS ACROSS THE REGION TODAY. TXZ163-176-177-195>199-210>214-226-227-235>238-282300- /O.CON.KHGX.WI.Y.0003.090228T1500Z-090228T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA- MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 433 AM CST SAT FEB 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A COLD FRONT WILL MOVE OFF THE COAST EARLY THIS MORNING...WITH GUSTY NORTHERLY WINDS IN ITS WAKE. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS OF 35 TO 40 MPH...CAN BE EXPECTED IN THE ADVISORY AREA. THE WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES ON SATURDAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
000 WWUS74 KHGX 282141 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 341 PM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM INLAND... ...WIND ADVISORY EXTENDED UNTIL 9 PM AT THE COAST.... .A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG NORTHERLY WINDS ACROSS THE REGION THIS EVENING. TXZ214-235>238-010300- /O.EXT.KHGX.WI.Y.0003.000000T0000Z-090301T0300Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 341 PM CST SAT FEB 28 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... STRONG NORTHERLY WINDS ARE EXPECTED TO GRADUALLY DIMINISH TO 10 TO 20 MPH INLAND...BUT REMAIN BETWEEN 20 AND 30 MPH AT THE COAST THROUGH AT LEAST THE MID TO LATE EVENING HOURS. THE WIND ADVISORY MAY NEED TO BE EXTENDED LATER TONIGHT FOR THE IMMEDIATE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ TXZ163-176-177-195>199-210>213-226-227-282300- /O.CON.KHGX.WI.Y.0003.000000T0000Z-090228T2300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE... CROCKETT...EAGLE LAKE...EL CAMPO...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE SOMERVILLE...MADISONVILLE... MISSOURI CITY...NAVASOTA...PASADENA...PIERCE...PRAIRIE VIEW... RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS... TOMBALL...WEIMAR...WHARTON...WILLIS 341 PM CST SAT FEB 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... NORTH WINDS 20 TO 30 MPH SHOULD GRADUALLY DIMINISH TO 10 TO 20 MPH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 5:38 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 27, 5:38 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
538 PM CST FRI FEB 27 2009
.AVIATION...
SOME SEA FOG PSBL TONIGHT AT GLS AND LBX COULD REDUCE VSBY TO IFR
CONDS PRIOR TO COLD FRONT REACHING THE AREA. EXPECT WINDS TO
BECOME NORTHERLY AT CLL ARND 01Z...CXO AROUND 04Z...HOU ARND 10Z
AND GLS ARND 12Z. MVFR CIGS WILL SPREAD NORTH FROM THE COAST TO
IAH ARND 02Z. NORTHERN TAFS WILL BE VFR BECOMING MVFR CIGS WHEN
SECONDARY COLD AIR MOVES INTO THE REGION AFTER 06Z. EXPECT NRN
TAFS TO BECOME VFR AFT 12Z AS DRIER AIR MOVES INTO THE REGION. VFR
CONDS WILL SPREAD SOUTH TO IAH ARND 16Z AND TO THE COAST AROUND
18Z. STRONG SFC WINDS 15 TO 25 KNOTS AND GUSTY WILL SPREAD OVER
ALL THE REGION AFTER 15Z.
&&
.PREV DISCUSSION... /ISSUED 338 PM CST FRI FEB 27 2009/
DISCUSSION...
CLOSING OUT THE WORK WEEK WITH ONE LAST WARM DAY AS MILD MORNING
TEMPERATURES THAT HAD A HEAD START AT 70 F WARMED INTO AREAWIDE
LOWER 80S UNDER A PARTLY TO MOSTLY CLOUDY SKY. COLD FRONT IS
NEARING OUR NORTHERLY DOOR STEP...BOUNDARY SITUATED BETWEEN
CORSICANA AND PALESTINE/WACO AND COLLEGE STATION. FAIRLY SLOW
MOVEMENT OF THIS...THE FIRST OF TWO BOUNDARIES....WILL HAVE IT
REACHING THE NORTHERN ZONES AROUND 0Z...PASSING OVER HOUSTON METRO
AROUND 6Z...AND AT THE COAST AROUND SUNRISE. A PRIMARILY DRY
PASSAGE WITH IT MAINLY ACTING AS A SOUTHERN GATE OPENING TO AN
IMPRESSIVE COLD...DRY AIR MASS ACROSS THE PLAINS STATES. THE SECOND
REINFORCING SHOT IN THE FORM OF AN UPPER ROCKY MOUNTAIN S/W WILL
FOLLOW RIGHT BEHIND TONIGHTS LEADING BOUNDARY...ULTIMATELY BEING
THE IMPETUS THAT INTRODUCES US TO VERY WINDY...AND COLDER WEEKEND
CONDITIONS.
SIGNIFICANTLY COOLER WEEKEND WITH THE COLDEST DAY ON SUNDAY AS THE
BULK OF THE CANADIAN-IN-ORIGIN AIR MASS SINKS DOWN OVER US. EVERY
SUCCESSIVE MODEL RUN HAS COME IN COLDER AND DRIER WITH 27/12Z RUNS
BEING NO EXCEPTION. HIGHER REZ NAM/WRF SOLUTIONS ARE WHERE I LEANED
ON WEEKEND TEMPERATURE FORECASTS. THIS CONTINUED DOWNTRENDING HAS
ANOTHER DEGREE OR TWO SHAVED OFF OF DAY 2-5 AMBIENT AND DEW POINT
TEMPERATURES. A QUICK GLANCE AT THE CCF NUMBERS BELOW TELLS THE
TALE THAT OUR AVERAGE MAX/MINS WILL BE 20-30 DEGREES COLDER THAT
THESE PAST FEW DAYS ALTHOUGH NOT EXPECTING ANY RECORDS (MIN OR MIN
MAX) TO BE THREATENED.
DUE TO THE VERY TIGHT PRESSURE GRADIENT CREATED BY THE SOUTHERN-
DIVING PLAINS HIGH AND THIS COLD DRY SHOT OF AIR...TOMORROWS NORTHERLY
WINDS WILL BE HIGH ENOUGH AND RELATIVE HUMIDITIES LOW ENOUGH OVER
THESE VERY DRY FUELS TO ISSUE A RED FLAG WARNING ACROSS THE WESTERN
CORRIDOR...KEEP FIRE WATCH UP OVER CENTRAL COUNTIES (SEE FIRE WX BELOW).
AS IT STANDS NOW...THERE WILL MOST LIKELY NEED TO BE A SATURDAY AFTERNOON
WIND ADVISORY UP OVER THE WESTERN HALF OF THE FA DUE TO 20-25KT
SUSTAINED...GUSTING TO AROUND 30 KT...NORTHERLIES.
SOMEWHAT AMPLIFIED SOUTHWESTERN U.S. RIDGE WILL KEEP DRY NW MID-
UPPER LEVEL FLOW OVER US THROUGH MID WEEK...LL RETURN FLOW BY LATE
MONDAY. INCREASING CLOUDS/HUMIDITIES/TEMPERATURES THROUGH THE WORK
WEEK IN A QUIET PATTERN...WEAKENED 5H RIDGE MOVING OVER TX/DOWNSTREAM
UPPER LOW EJECTING OUT OF ROCKIES INTO GREAT LAKES REGION. MAIN
THEME WILL BE CARBON COPY WEATHER THROUGH DAY 7...OR NO PRECIPITATION
IN FORECAST TO HEIGHTEN EARLY MARCH DROUGHT CONDITIONS. 31
MARINE...
WINDS/SEAS STILL AT ADVSY CRITERIA IN THE 20-60NM GROUP. THOUGH THEY
SHOULD DIMINISH A LITTLE BIT TONIGHT...SEAS SHOULD REMAIN ELEVATED
FOR MUCH OF THE NIGHT DUE TO THE LONGER FETCH. WILL KEEP THE CURRENT
HAZARDS GOING (CAUTION 0-20NM, ADVSY 20-60NM) UNTIL 9 PM THEN LET
THE SWING SHIFT DECIDE WHETHER IT LOOKS LIKE THE ADVSY COULD BE
DOWNGRADED TO CAUTION OR NOT. SHOULD BE A MOOT POINT REALLY SINCE
ADVSY FLAGS WILL BE REQUIRED OVER ALL THE WATERS ON SAT. WILL
PROBABLY SEE SOME SEA FOG REVELOPMENT THIS EVENING (AND PERSIST
UNTIL THE FRONTAL PASSAGE)...SOME COULD BE DENSE. COLD FRONT WILL
PUSH OFF THE COAST A FEW HOURS EITHER SIDE OF SUNRISE. NRLY WINDS
ARE EXPECTED TO THEN QUICKLY INCREASE WITH A SUSTAINED 25KT LOOKING
LIKE A DECENT BET WITH SOME GUSTS TO GALE NOT OUT OF THE QUESTION.
WINDS/SEAS WILL GRADUALLY DIMINISH SUN AFTN AS HIGH PRES BUILDS INTO
THE AREA. ONSHORE WINDS SHOULD RESUME ON MON WITH A SLOW INCREASE
FROM MIDWEEK ON. 47
FIRE WEATHER...
THINK WE ARE GOING TO UPGRADE PORTIONS OF THE FIRE WX WATCH TO A
WARNING ACROSS WRN PORTIONS OF THE CWA (ROUGHLY MADISONVILLE TO
EDNA). WINDS IN THE 15-30 MPH RANGE ARE EXPECTED WITH RHS DROPPING
TO 20-25% DURING THE AFTN. ALSO PLANNING ON EXPANDING THE FIRE WX
WATCH FURTHER EAST - MAINLY FROM TRINITY TO HOUSTON TO MATAGORDA.
WINDS SHOULD MEET RED FLAG WARNING CRITERIA BUT RH VALUES MAY BE
JUST ABOVE CRITERIA (27-32%). STILL HAVE TIME TO WATCH TRENDS AND
VIEW A COUPLE MORE MODEL RUNS TO DECIDE IF THE WATCH NEEDS TO BE
REPLACED BY A RED FLAG WARNING IF CONDITIONS COME IN EVEN DRIER. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 62 33 59 37 / 10 10 0 0 0
HOUSTON (IAH) 55 63 36 58 39 / 20 10 0 0 0
GALVESTON (GLS) 59 62 41 57 48 / 20 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
FORT BEND...HARRIS...HOUSTON...MATAGORDA...MONTGOMERY...
TRINITY...WALKER.
RED FLAG WARNING FROM NOON TO 6 PM CST SATURDAY FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...JACKSON...MADISON...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...37
AVIATION/MARINE...34Hazardous weather outlook, Feb 27, 4:55 AM CST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 455 AM CST FRI FEB 27 2009 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 455 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS EARLY SATURDAY. WINDY AND DRY CONDITIONS ARE EXPECTED BEHIND THE FRONT. A WIND ADVISORY MAY BE NEEDED FOR STRONG WINDS BEHIND THE FRONT MAINLY ALONG THE COAST. HAZARDOUS FIRE WEATHER CONDITIONS WILL ALSO BE PRESENT GIVEN THE WINDY AND DRY CONDITIONS EXPECTED SATURDAY AFTERNOON. PLEASE SEE THE FIRE WEATHER WATCH FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ330-335-350-355-370-375-281100- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 455 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT SHOULD PUSH OFF THE UPPER TEXAS COAST SATURDAY MORNING. STRONG NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT WITH GUSTS POSSIBLY EXCEEDING GALE FORCE SATURDAY NIGHT. GALE CONDITIONS WILL BE POSSIBLE WITH VERY ROUGH SEAS INTO SUNDAY MORNING. A SMALL CRAFT ADVISORY WILL BE NEEDED WITH THE POSSIBILITY OF A GALE WARNING BEING ISSUED IF FORECAST CONFIDENCE IN GALE FORCE WINDS INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:02 PM CST | Small Craft Advisory | HGX | 40 hr | |
| Feb 28, 2:57 PM CST | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 14 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.